Jump to content

Aguy08: Pregnancy after cyclobenzaprine withdrawal.


Aguy08

Recommended Posts

My wife recently became pregnant and she’s on her first year of withdrawal from cyclobenzaprine. She took it on and off over a period of two years. Unfortunately she stopped taking a cold turkey because we didn’t know about the consequences. Has anybody experience pregnancy in a situation similar to this? 
her emotional state is pretty rough. It doesn’t help that I put it through hell through our relationship. 
 

she’s a tough cookie but this situation really tears her down. Any guidance is appreciated.

 

Aguy08

 

Added mod note:  Cyclobenzaprine is a muscle relaxant. It works by blocking nerve impulses (or pain sensations) that are sent to your brain. Cyclobenzaprine is used together with rest and physical therapy to treat skeletal muscle conditions such as pain or injury.Dec 7, 2020

https://www.drugs.com/cyclobenzaprine.html

Edited by manymoretodays
name to title, mod note on cyclobenzaprine
Link to comment
  • manymoretodays changed the title to Aguy08: Pregnancy after cyclobenzaprine withdrawal.
  • Moderator

Hi Aguy08,

And welcome aboard.

Cyclobenzaprine is not one of the medications that we deal with very often.

Although that does not preclude it from having the possibility of WD(withdrawal) symptoms and syndrome.

And often when taking any medication on an off and on schedule, it can throw the steady state of the medication off, and often does cause symptoms.  It sounds like she is off of it now, but may indeed be suffering with some nervous system dysregulation now, and sensitivities. 

 

And oh, congrats on the pregnancy.  Is this your first?  It can be a wondering time, for many........and good of you to come and check things out, for the sake of  3 of you now.....or more......I don't know.  Anyway, it can be a nerve wracking time, even without WD thrown in.

 

Oh, and here is a brief topic on:  Muscle relaxers?

And then also a couple of members Introduction topics came up when I did a search:

https://www.survivingantidepressants.org/topic/21287-espe373-cyclobenzaprine-flexeril/

https://www.survivingantidepressants.org/topic/20509-laydefish-all-i-wanted-was-pain-relief/

^ both seem to be members who had also used cyclobenzaprine

 

And then in this post it does appear that cyclobenzabrine is a drug that inhibits serotonin reuptake:  https://www.survivingantidepressants.org/topic/5711-serotonin-syndrome-or-serotonin-toxicity/?do=findComment&comment=254888

And then at Drugs.com, here is what comes up:  https://www.drugs.com/ppa/cyclobenzaprine.html

 

And forgive me, if this is all redundant to you.  You may have already researched as well.

 

 

Is your wife interested in learning more? 

If at all possible, the preference would be to have her post directly.

 

And.....we do have a Relationships forum that you might like to explore and possibly post on.

 

I have not had a similar experience, before, or while pregnant.  Someone may read and pop in though.  It does sound like you are looking for some support.  And it may be that she IS dealing with what many of us do in protracted withdrawal syndrome, and that it helps just to learn more and see that you are not alone in what you both may be going through.  We also have plenty of non-drug coping in the Symptoms and Self care forum which may be helpful to her now. 

 

And when did she come off this medication?  Is she on any other medications?

 

Please summarize your withdrawal history in your signature

if you or she would just follow the instructions given there ^, that will be helpful to everyone

Note that the signature is the portion seen below each members post, and is different from the profile information that you filled out on registration.

 

And then I will include a few links that you both may find helpful in understanding now:

 

We take a harm reduction approach to getting off medication:

 

Why taper by 10% of my dosage

 

What is withdrawal syndrome

 

Dr. Joseph Glenmullen's withdrawal symptom checklist

 

I think I will stop there, for risk of overwhelming you, but did want to get you started today. 

 

Welcome again, Love, peace, healing, and growth,

moderator manymoretodays

 

 

 

 

Edited by manymoretodays
additional link

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Administrator

Welcome, @Aguy08

 

As manymoretodays said, we don't see cyclobenzaprine very often. Generally, what we find is reinstatement of a very small dose, such as 1mg for having gone off 10mg, will dampen withdrawal symptoms from any psychotropic. Reinstatement is best done sooner rather than later. Your wife would stabilize on the dose for some weeks, then taper off by very tiny amounts later.

 

Low-dose reinstatement and tapering is best done with a liquid formulation of the drug. Some drugs are available in liquid form by prescription. Here is one liquid form. Compounding pharmacies can make liquids (prescription needed). If those are unavailable, you can make your own liquid with water and an immediate-release tablet or capsule (not extended-release).

 

See


How to make a liquid from tablets or capsules
 
Pharmacy liquids to make suspensions

 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy